Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 10, 2018, 6:27 PM CDT for Gibson County, Pike County, Warrick County, Indiana. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2018, 6:27 PM CDT (23:27 UTC)
- Expired
- May 10, 2018, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Gibson County, IN, Pike County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 42 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:29 PM CDT | HAIL 0.75 | Princeton, IN | PENNY SIZE HAIL REPORTED. |
| May 10, 6:34 PM CDT | HAIL 1 | 1 Sw Francisco, IN | MPING REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240
WUUS53 KPAH 102327
SVRPAH
INC051-125-173-110015-
/O.NEW.KPAH.SV.W.0049.180510T2327Z-180511T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
627 PM CDT THU MAY 10 2018
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
North central Warrick County in southwestern Indiana...
Southeastern Gibson County in southwestern Indiana...
Southeastern Pike County in southwestern Indiana...
* Until 715 PM CDT
* At 627 PM CDT, a severe thunderstorm was located near Fort Branch,
moving east at 20 mph. Spotters reported quarter sized hail in
Princeton at 625 pm. This storm is capable of ping pong ball sized
hail.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Princeton, Oakland City, Princeton In Gibson County, Lynnville,
Francisco, Somerville, Spurgeon and Mackey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3835 8707 3820 8707 3817 8715 3821 8749
3837 8758
TIME...MOT...LOC 2327Z 277DEG 16KT 3827 8747
HAIL...1.50IN
WIND...70MPH
$$
JGG1 follow-up statement
221
WWUS53 KPAH 102359
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
659 PM CDT THU MAY 10 2018
INC051-125-173-110015-
/O.CON.KPAH.SV.W.0049.000000T0000Z-180511T0015Z/
Warrick IN-Gibson IN-Pike IN-
659 PM CDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTH CENTRAL WARRICK...EAST CENTRAL GIBSON AND SOUTHEASTERN PIKE
COUNTIES...
At 659 PM CDT, a severe thunderstorm was located near Lynnville, or
near Oakland City, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Oakland City, Lynnville, Francisco, Somerville, Spurgeon and Mackey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3835 8707 3820 8707 3817 8715 3820 8738
3836 8750
TIME...MOT...LOC 2359Z 275DEG 15KT 3826 8730
HAIL...1.00IN
WIND...60MPH
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:58 PM CDT, 29 minutes earlier.
Area forecast discussion, May 10, 5:58 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Paducah KY 558 PM CDT Thu May 10 2018 .MESOSCALE DISCUSSION... Issued at 557 PM CDT Thu May 10 2018 Isolated to widely scattered strong to severe thunderstorms developing along and north of northwest to southeast oriented 0-1km Mixed Layer/0-3km AGL Most Unstable Layer CAPE with 1000-3000 j2/k2. Decent updrafts with satellite/wind fields pointing to splitting storms with better hail (up to ping-pong size) with the right moving supercell member. For gridded forecast for the remainder of this afternoon and early this evening, made some northward adjustment to developing convective line untilizing the HRRR guidance, and added mention of severe wording to the storms in the tabular and text products for this evening. Convective inhibition will increase, but with good moisture flux under the cap further south, anticipate we may see some training issues with heavy rainfall as will over southwest Indiana and part of southeast Illinois as well. RAP guidance suggests some significant relaxing of the moisture flux into convective line, as slow moving shortwave over southeast Missouri dampens slightly, and we lose the impacts of insolation and development of a stable boundary layer later this evening. This should slow moisture transport into the instability gradient, inhibiting the maintenance of storm updrafts with high theta-e air. && .SHORT TERM...(Tonight through Monday) Issued at 220 PM CDT Thu May 10 2018 Highest chances for isolated to scattered thunderstorm activity in the short term will come late this afternoon and this evening as a weak mid level trof drifts ene out of southern MO and into the mid MS River Valley. There still seems to be very little support from the lower levels as far as any boundaries or convergence areas, and over all moisture remains marginal with PWs running 1.2 to 1.4 inches. However, we are beginning to see some mid 60 sfc dew points in the MO Bootheel this afternoon, and a swath of 2000-2500 J/KG CAPEs has developed out along and just east of the MS River ahead of the mid level impulse. Therefore, will continue with at least some isolated to scattered storm chances in those areas this evening, until instability has a chance to wane and the mid level trof progresses east. 12Z model consensus still has an mid/upper level ridge building over the region as we head from Friday into and through the upcoming weekend. The ridge will likely persist through Monday as well. Southerly breezes near the surface will combine with ample sunshine to push afternoon temperatures to near record levels each day Friday through Monday. In addition, winds 15+ MPH Friday/Saturday may require another Lake Wind Advisory in some areas. Highs in the upper 80s to around 90 Friday/Saturday may build into the lower 90s by Sunday/Monday, with increasingly uncomfortable humidity levels creeping in as well. .LONG TERM...(Tuesday through Thursday) Issued at 230 PM CDT Thu May 10 2018 By Tuesday, model consensus suggests the mid/upper ridge will shift farther east toward the East Coast, and gradually allow our flow to become more swly aloft. This will lead to increasing moisture and better chances for diurnal convection to develop. In addition, a low pressure system lifting north out of the northeastern Gulf will probably add some extra moisture to the equation with time. Thus, by mid week, scattered thunderstorms could become much more prevalent. Expected weak flow aloft, however, should preclude much of a strong/organized storm threat. && .AVIATION... Issued at 1223 PM CDT Thu May 10 2018 Prevailing VFR conditions and moderate winds are expected through the rest of the day under some mid and high cloudiness. An approaching disturbance from the west may aid in the development of showers and thunderstorms later this afternoon and early this evening, mainly north and east of a Carbondale to Madisonville line, added thunder mention to EVV/OWB given this. Potential is marginal but sufficient for TAF mention, will monitor through the afternoon and amend if necessary. Light and variable winds overnight will pick up into somewhat gusty southwest winds in the late morning Friday gusting at 17 to 21 kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && MESOSCALE...Smith SHORT TERM...GM LONG TERM...GM AVIATION...JGG
Hazardous weather outlook, May 10, 6:00 PM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 600 PM CDT Thu May 10 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-112000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 600 PM CDT Thu May 10 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Isolated to scattered thunderstorms are forecast to continue across southeast Illinois and southwest Indiana through the evening. Several strong to severe storms, with damaging winds, hail, and torrential rainfall will be likely especially near the I-64 corridor this evening. Isolated storms may be possible further south during the evening, but should remain below severe limits. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Southwest winds will gust from 20 to 30 mph at times Friday afternoon, creating choppy conditions on area lakes. Afternoon heat indices will climb into the middle 90s over much of the region Sunday and Monday. This will be the first real bout of summer heat and humidity this year. Small chances of thunderstorms are forecast Monday through Wednesday, mainly during the afternoon hours. Locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed.
In the hours before
Local storm report, May 10, 5:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
557 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
05/10/2018 M0.75 INCH VANDERBURGH IN TRAINED SPOTTER
THREE QUARTER INCH RAINFALL WITHIN 30 MINUTES. REPORTED
ON SOUTHEAST SIDE TO TOWN.
&&
SMITTYLocal storm report, May 10, 5:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
559 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL HENDERSON 37.84N 87.58W
05/10/2018 M0.75 INCH HENDERSON KY TRAINED SPOTTER
THREE QUARTER INCH SIZE HAIL REPORTED ON EAST SIDE OF
TOWN.
&&
SMITTYLocal storm report, May 10, 6:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
619 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 1 S STANLEY 37.81N 87.24W
05/10/2018 M0.88 INCH DAVIESS KY TRAINED SPOTTER
NICKLE SIZE HAIL REPORTED WITH WINDS ESTIMATED 50 MPH.
&&
SMITTYSpecial weather statement, May 10, 6:22 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Paducah KY
622 PM CDT THU MAY 10 2018
ILZ076>078-110000-
Edwards IL-Wabash IL-Wayne IL-
622 PM CDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...WABASH AND EDWARDS
COUNTIES UNTIL 700 PM CDT...
At 620 PM CDT, the public reported a strong thunderstorm near Cisne,
or 7 miles north of Fairfield, moving east at 25 mph. Other strong
storms were over the far northwest part of Wayne County, Illinois
and over western Wabash County, Illinois.
Penny size hail and winds in excess of 40 mph will be likely with
the storms.
Locations impacted include...
Mount Carmel, Fairfield, Albion, Lancaster, West Salem, Cisne,
Allendale, Jeffersonville, Bellmont, Bone Gap, Keensburg, Browns,
Mount Erie, Johnsonville and Golden Gate.
LAT...LON 3857 8815 3857 8765 3854 8767 3851 8765
3847 8775 3842 8774 3834 8783 3828 8784
3828 8786 3831 8787 3827 8791 3830 8793
3824 8797 3826 8798 3826 8799 3829 8795
3835 8796 3828 8798 3840 8870 3861 8869
TIME...MOT...LOC 2320Z 281DEG 49KT 3849 8835
08Local storm report, May 10, 6:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
626 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL PRINCETON 38.36N 87.57W
05/10/2018 M1.00 INCH GIBSON IN TRAINED SPOTTER
MULTIPLE REPORTS OF QUARTER SIZE HAIL.
&&
SMITTYLocal storm report, May 10, 6:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
627 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL REED 37.85N 87.35W
05/10/2018 M0.50 INCH HENDERSON KY TRAINED SPOTTER
HALF INCH SIZE HAIL REPORTED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:14 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey | 31 min |
| May 10, 4:43 PM CDT | Special Weather Statement | PAH | Vanderburgh | 47 min |
| May 10, 4:44 PM CDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 31 min |
| May 10, 5:00 PM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh, Warrick | 45 min |
| May 10, 5:19 PM CDT | Severe Thunderstorm Warning | PAH | Spencer, Warrick | 41 min |
| May 10, 5:35 PM CDT | Severe Thunderstorm Warning | PAH | Spencer, Vanderburgh, Warrick | 40 min |
| May 10, 5:52 PM CDT | Severe Thunderstorm Warning | PAH | Gibson | 38 min |
| May 10, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 52 min |
| May 10, 6:58 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Spencer, Warrick | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.